MAUDE Adverse Event Report: SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.142S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the tfna implant in a patient is broken.It had to be removed and replaced.It is unknown when the issue was discovered.Procedure and patient was revised to long tfna.This report involves (1) 11mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery was done on (b)(6) 2024 with the broken tfna removed and in the same procedure it was revised to a long tfna, 04.037.261s, with a tfna fenestrated screw 04.038.200s, and a distal 5.0mm screw 04.005.542s.The revision surgery went well.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tfna fem nail ø11 130° l170 timo15 was found broken across the helical blade locking hole.Both fragments were observed in the visual evidence provided.In addition, the overall appearance of the device was noted with signs of usage and normal wear which could have been a result of implantation and explantation.No other issues were identified a dimensional inspection for the tfna fem nail ø11 130° l170 timo15 was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the tfna fem nail ø11 130° l170 timo15 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: manufacturing location: monument, manufacturing date: 22-dec-2022, expiration date: 30-nov-2032, part number: 04.037.142s, 11mm/130 deg ti cann tfna 170mm-sterile, lot number: 3687p58 (sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection certificate, met all inspection acceptance criteria.Packaging label log (pll) lppf rev e, lmd rev d was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 3491p65 lot quantity: (b)(4).Four pieces were scrapped at op #50, final inspection, for an unacceptable surface finish-dings/scratches.Inspection sheet met all inspection acceptance criteria apart from the four pieces noted.Part number: 04.037.942.2, lock prong, 130 degree, tfna lot number: 2792p09 lot quantity: (b)(4).Fourteen pieces were scrapped at op #60, anodize, for tool marks.Eleven pieces were scrapped in cell at op #70, final inspection.Two for an unacceptable surface finish-dings/scratches and nine for part-length over.Production order traveler met all inspection acceptance criteria apart from the twenty-five pieces noted.Inspection sheet met all inspection acceptance criteria apart from the eleven pieces noted.Part number: 04.037.142.1y, 11mm/130 deg l170 ti cann tfna blank lot number: 3407p90 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 919p758 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report dated 29-jun-2022 was reviewed and determined to be conforming.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18859883
Report Number8030965-2024-03372
Device Sequence Number3325360
Product Code HSB
UDI-Device Identifier10886982096548
UDI-Public(01)10886982096548
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.142S
Device Lot Number3687P58
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/15/2024
04/17/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/17/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR F/NAILS Ø5 L 40 XL25; TFNA FEM NAIL Ø11 130° L170 TIMO15; TFNA HELICAL BLADE PERF L105 TAN; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown